MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-425-20
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Vasoconstriction (2126); Dysphasia (2195)
Date of Event 07/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received information that a patient treated with a ped2 pipeline, navien58 catheter, and phenom27 catheter had complicatio ns.Status post placement of the 7- french shuttle sheath in the right internal carotid artery shows significant catheter-associated vasospasm.Administered 10 mg of intraarterial verapamil over 10 minutes.No hospitalization.The event resolved on (b)(6) 2024.The event had a causal relationship with the procedure.The patient had bad headaches any time they change position.Baseline aneurysm characteristics: side (hemisphere): right.Segment of internal carotid artery (ica): c4.Location of aneurysm in vessel: sidewall.Aneurysm morphology: saccular.Maximum aneurysm diameter: 10.9mm.Aneurysm dome height: 11.9mm.Aneurysm dome width: 9.3mm.Aneurysm neck size: 6.4mm.Parent artery diameter distal to aneurysm: 3.5mm.Parent artery diameter proximal to aneurysm: 4.1mm.Additional information received that the actions/interventions taken to resolve the headache and vasospasm as previously stated was the administration of 10 mg of intra-arterial verapamil over 10 minutes.The cause of the headache and vasospasm were determined to be related to status post placement of the 7-french shuttle sheath in the right internal carotid artery shows significant catheter-associated vasospasm.Additional information received reported difficult singing and more changes in their voice.No hospitalization r surgical intervention was reported.The patient was recovering/resolving.The site reported an increase of mrs score with subject complaining of voice changes at 6 months.The site confirmed that the subject was intubated.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the source stated the patient was noted to have acid reflux by an ent provider which was a new diagnosis.They were concerned that the clopidogrel could be causing the acid reflux.
 
Event or Problem Description
Additional information was received.Diagnostic tests were performed.It was clarified that the adverse event occurred in the post-procedure period.
 
Additional Manufacturer Narrative

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21686605
Report Number2029214-2025-00761
Device Sequence Number9234441
Product Code OUT
UDI-Device Identifier00763000284459
UDI-Public00763000284459
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPED2-425-20
Device Catalogue NumberPED2-425-20
Device Lot NumberB668270
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2025
Supplement Date Received by Manufacturer04/30/2025
11/10/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date05/07/2025
12/05/2025
Date Device Manufactured12/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexFemale
Patient Weight65 KG